Alert archive / Wyoming / Winter Storm Warnings in 2013
Winter Storm Warning 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Nov 16, 2013, 2:35 AM MST for Albany County, Carbon County, Wyoming. It took effect at Nov 16, 2013, 8:00 AM MST. It was in force for 24 hr. 29 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 16, 2013, 2:35 AM MST (09:35 UTC)
- In effect from
- Nov 16, 2013, 8:00 AM MST
- Expired
- Nov 17, 2013, 7:36 AM MST
- In force
- 24 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 11:00 AM MST | SNOW 1.2 | 17 Ene Riverside, WY | SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 1.5 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 3 | 14 E Dixon, WY | BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 3.5 | 12 Wnw Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 3.5 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 3.5 | Sw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 3.6 | 2 Sw Hog Park Reservoir, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 3.6 | 35 S Rawlins, WY | SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 4.5 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 4.8 | 17 Sw Encampment, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 6 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 7.5 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 7.5 | 19 Wsw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 11:00 AM MST | SNOW 7.5 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Nov 16, 3:52 PM MST | SNOW 3.2 | Ryan Park, WY | |
| Nov 16, 8:00 PM MST | SNOW 1.5 | 17 Ene Riverside, WY | SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | SNOW 4.5 | 6 Sw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | SNOW 6 | 12 Wnw Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | SNOW 6 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | SNOW 7.5 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | SNOW 7.5 | 35 S Rawlins, WY | SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | SNOW 7.5 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | SNOW 10.5 | 14 E Dixon, WY | BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | SNOW 10.5 | 17 Nw Encampment, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | HEAVY SNOW 12 | 19 Wsw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | HEAVY SNOW 15 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | HEAVY SNOW 16.5 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | HEAVY SNOW 18 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
| Nov 16, 8:00 PM MST | HEAVY SNOW 21 | 2 Sw Hog Park Reservoir, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 1.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 12 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623 WWUS45 KCYS 160935 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 235 AM MST SAT NOV 16 2013 ...SNOW AND BLOWING SNOW FOR THE SIERRA MADRE AND SNOWY RANGES SATURDAY INTO SUNDAY MORNING... .AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHEAST WYOMING TODAY AND TONIGHT. STRONG MOIST WEST WINDS WILL SLAM INTO THE SIERRA MADRE AND SNOWY RANGES PRODUCING A PERIOD OF MODERATE TO HEAVY SNOW. IN ADDITION...WEST WIND GUSTS OF 50 TO 60 MPH WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING. SNOW WILL END ON SUNDAY AS THE DISTURBANCE EXITS ONTO THE PLAINS. WYZ112-114-170000- /O.UPG.KCYS.WW.Y.0039.131116T1500Z-131117T1500Z/ /O.NEW.KCYS.WS.W.0013.131116T1500Z-131117T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 235 AM MST SAT NOV 16 2013 ...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM MST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...8 AM TODAY THROUGH 8 AM SUNDAY. * TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS ON THE WEST FACING SLOPES. * WINDS/VISIBILITIES...SUSTAINED WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL REDUCE VISIBILITIES TO NEAR ONE QUARTER MILE AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS DUE TO SLICK SNOW COVERED ROADS...BLOWING SNOW...AND LOW VISIBILITIES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED TO ENCOUNTER THESE DANGEROUS WINTRY CONDITIONS AND DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ HAHN
4 follow-up statements
138 WWUS45 KCYS 162137 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 237 PM MST SAT NOV 16 2013 ...SNOW AND BLOWING SNOW WILL CONTINUE FOR THE SIERRA MADRE AND SNOWY RANGES INTO SUNDAY MORNING... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS SOUTHEAST WYOMING THROUGH TONIGHT. STRONG MOIST WEST WINDS WILL SLAM INTO THE SIERRA MADRE AND SNOWY RANGES PRODUCING A PERIOD OF MODERATE TO HEAVY SNOW. IN ADDITION...WEST WIND GUSTS OF 50 TO 60 MPH IN OPEN AREAS WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW. THE SNOW WILL TAPER OFF AND END ON SUNDAY AS THE STORM SYSTEM EXITS ONTO THE PLAINS. WYZ112-114-171200- /O.CON.KCYS.WS.W.0013.000000T0000Z-131117T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 237 PM MST SAT NOV 16 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY. * TIMING...THROUGH 8 AM SUNDAY. * TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS ON THE WEST FACING SLOPES. * WINDS/VISIBILITIES...SUSTAINED WEST WINDS 35 TO 45 MPH IN OPEN AREAS WITH GUSTS TO 60 MPH WILL REDUCE VISIBILITIES TO NEAR ONE QUARTER MILE AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...TRAVEL WILL BE HAZARDOUS DUE TO SLICK SNOW COVERED ROADS...BLOWING SNOW...AND LOW VISIBILITIES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED TO ENCOUNTER THESE DANGEROUS WINTRY CONDITIONS AND DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ WEILAND
844 WWUS45 KCYS 170422 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 922 PM MST SAT NOV 16 2013 ...SNOW AND BLOWING SNOW WILL CONTINUE FOR THE SIERRA MADRE AND SNOWY RANGES INTO SUNDAY MORNING... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS SOUTHEAST WYOMING THROUGH TONIGHT. STRONG MOIST WEST WINDS WILL SLAM INTO THE SIERRA MADRE AND SNOWY RANGES PRODUCING A PERIOD OF MODERATE TO HEAVY SNOW. IN ADDITION...WEST WIND GUSTS OF 50 TO 60 MPH IN OPEN AREAS WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW. THE SNOW WILL TAPER OFF AND END ON SUNDAY AS THE STORM SYSTEM EXITS ONTO THE PLAINS. WYZ112-114-171500- /O.CON.KCYS.WS.W.0013.000000T0000Z-131117T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 922 PM MST SAT NOV 16 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY. * TIMING...THROUGH 8 AM SUNDAY. * TOTAL SNOW ACCUMULATIONS...SOME SITES IN THE SIERRA MADRE RANGE ARE ALREADY REPORTING SNOW ACCUMULATIONS OVER A FOOT. EXPECT ADDITIONAL SNOW AMOUNTS OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS ON THE WEST FACING SLOPES THROUGH THE OVERNIGHT HOURS. * WINDS/VISIBILITIES...SUSTAINED WEST WINDS 35 TO 45 MPH IN OPEN AREAS WITH GUSTS TO 60 MPH WILL REDUCE VISIBILITIES TO NEAR ONE QUARTER MILE AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...TRAVEL WILL BE HAZARDOUS DUE TO SLICK SNOW COVERED ROADS...BLOWING SNOW...AND LOW VISIBILITIES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED TO ENCOUNTER THESE DANGEROUS WINTRY CONDITIONS AND DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
956 WWUS45 KCYS 171112 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 412 AM MST SUN NOV 17 2013 ...SNOW AND BLOWING SNOW WILL CONTINUE FOR THE SIERRA MADRE AND SNOWY RANGES THROUGH MID MORNING... .AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH MID MORNING. STRONG MOIST WEST WINDS WILL SLAM INTO THE SIERRA MADRE AND SNOWY RANGES PRODUCING A PERIOD OF MODERATE TO HEAVY SNOW. IN ADDITION...WEST WIND GUSTS OF 50 TO 60 MPH WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW IN OPEN AREAS. THE SNOW WILL TAPER OFF AND END ON TODAY AS THE STORM SYSTEM EXITS ONTO THE PLAINS. WYZ112-114-171500- /O.CON.KCYS.WS.W.0013.000000T0000Z-131117T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 412 AM MST SUN NOV 17 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * TIMING...THROUGH 8 AM SUNDAY. * TOTAL SNOW ACCUMULATIONS...SOME SITES IN THE SIERRA MADRE RANGE ARE ALREADY REPORTING SNOW ACCUMULATIONS OVER A FOOT. EXPECT ADDITIONAL SNOW AMOUNTS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS ON THE WEST FACING SLOPES THROUGH THE OVERNIGHT HOURS. * WINDS/VISIBILITIES...SUSTAINED WEST WINDS 35 TO 45 MPH IN OPEN AREAS WITH GUSTS TO 60 MPH WILL REDUCE VISIBILITIES TO NEAR ONE QUARTER MILE AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...TRAVEL WILL BE HAZARDOUS DUE TO SLICK SNOW COVERED ROADS...BLOWING SNOW...AND LOW VISIBILITIES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED TO ENCOUNTER THESE DANGEROUS WINTRY CONDITIONS AND DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ HAHN
374 WWUS45 KCYS 171436 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 736 AM MST SUN NOV 17 2013 ...LIGHT SNOW WILL TAPER OFF AND END TODAY OVER THE SNOWY AND SIERRA MADRE RANGES... .LIGHT SNOW OVER THE SNOWY AND SIERRA MADRE RANGES WILL CONTINUE TO TAPER OFF AND END TODAY. THE STORM SYSTEM THAT PRODUCED THE SNOW OVER THOSE AREAS HAS MOVED EAST AND ONTO THE PLAINS. WYZ112-114-171545- /O.CAN.KCYS.WS.W.0013.000000T0000Z-131117T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 736 AM MST SUN NOV 17 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW OVER THE SNOWY AND SIERRA MADRE RANGES WILL CONTINUE TO TAPER OFF AND END TODAY. THE STORM SYSTEM THAT PRODUCED THE SNOW OVER THOSE AREAS HAS MOVED EAST AND ONTO THE PLAINS. ADDITIONAL SNOW WILL BE UP TO AN INCH MAINLY THIS MORNING. WESTERLY WINDS WILL GUST AS HIGH AS 55 MPH IN OPEN AREAS OF THE SNOWY AND SIERRA MADRE RANGES TODAY. THOSE WINDS WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES. $$ WEILAND
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 9:19 PM MST, 5 hours 16 minutes earlier.
Area forecast discussion, Nov 15, 9:19 PM MST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
919 PM MST FRI NOV 15 2013
.UPDATE...
ISSUED AT 919 PM MST FRI NOV 15 2013
UPGRADED THE LARAMIE VALLEY...SOUTHERN LARAMIE RANGE AND FOOTHILLS
TO A HIGH WIND WARNING FOR TOMORROW. IT MAY BE A BIT MARGINAL
BASED ON THE LATEST NAM BUT GIVEN WEAK SUBSIDENCE LATE SATURDAY
MORNING AND EARLY SATURDAY AFTERNOON ALONG WITH STEEP LOW LEVEL
LAPSE RATES...IT SHOULD BE ENOUGH FOR A FEW PLACES TO HIT HIGH
WIND CRITERIA. STILL LOOKS LIKE THE STRONGEST WINDS WILL BE
SUNDAY AND THE STRONGER WINDS MAY EXTEND INTO THE PLAINS WHERE A
HIGH WIND WATCH REMAINS IN EFFECT.
TWEAKED THE SKY GRIDS FOR TONIGHT ALONG WITH SOME OF THE HOURLY
TEMPERATURES BUT LOW TEMPERATURES SHOULD BE CLOSE TO THE PREVIOUS
FORECAST. TEMPERATURES HAVE HELD UP OVER THE PANHANDLE TO THIS
POINT THIS EVENING BUT THESE CLOUDS WILL DISSIPATE AND
TEMPERATURES WILL START FALLING QUICKER.
SNOW HAS ENDED ACROSS THE AREA AT THIS TIME ALTHOUGH MAY SEE SOME
LIGHT SNOW FLURRIES INTO THE MOUNTAINS TONIGHT. OTHERWISE WILL
HAVE TO WAIT FOR THE NEXT WAVE TO MOVE INTO THE AREA TOMORROW
BEFORE SNOW PICKS UP ACROSS THE SNOWY AND SIERRA MADRE RANGES
WHERE A SNOW ADVISORY IS IN EFFECT FOR SATURDAY AFTERNOON AND
EVENING.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 340 PM MST FRI NOV 15 2013
WEATHER CONCERNS THROUGH THE WEEKEND WILL BE STRONG WINDS AND
MOUNTAIN SNOWS. SHORTWAVE CURRENTLY MOVING ACROSS WESTERN COLORADO
SHOWS UP NICE ON WATER VAPOR IMAGERY. MODELS KEEP THE BEST LIFT
OVER THE COLORADO MOUNTAINS THROUGH EARLY TONIGHT...SO NOT
EXPECTING MUCH MORE THAN AN INCH OR TWO OF SNOW IN THE SIERRA
MADRE RANGE THIS EVENING. MUCH STRONGER SHORTWAVE APPROACHES
WESTERN WYOMING BY SATURDAY AFTERNOON AND IT IS ACCOMPANIED BY A
130 KT UPPER LEVEL JET ON ITS BACKSIDE. LLVL GRADIENT REALLY
BEGINS TO INCREASE OVER SOUTHEAST WYOMING BY SATURDAY MORNING IN
ADVANCE OF THE UPPER LEVEL WAVE. THE 700MB CAG-CPR GRADIENT RISES
TO 69 METERS BY 18Z SATURDAY AND REMAINS ABOVE 60 METERS UNTIL
SUNDAY AFTERNOON...REACHING A MAXIMUM OF 72 METERS AT 18Z SUNDAY.
THIS WILL MEAN A PROLONGED PERIOD OF HIGH WINDS ACROSS PORTIONS OF
SOUTHEAST WYOMING. HAVE THE HIGH WIND WARNING STARTING AT 12Z IN
THE ARLINGTON AND BORDEAUX AREAS AND THE HIGH WIND WATCH FOR THE
I-80 SUMMIT AND LARAMIE VALLEY BEGINNING AT 18Z. MOVED THE START
TIME UP TO 18Z SINCE THE GRADIENT AND MOS GUIDANCE WOULD SUPPORT
HIGH WINDS ON SATURDAY AFTERNOON. THE WINDS MAY BRIEFLY COME DOWN
SATURDAY EVENING THROUGH EARLY IN THE NIGHT AS LLVL MIXING
DECREASES AND UPWARD MOTION INCREASE JUST IN ADVANCE OF THE UPPER
LEVEL TROUGH AXIS.
TROUGH AXIS PASSES ACROSS THE CWA FROM 06-12Z SUNDAY. STRONG QG
SUBSIDENCE IN THE 700-300MB LAYER IS ACCOMPANIED BY THE UPPER
LEVEL JET MOVING DIRECTLY OVERHEAD BY SUNDAY MORNING. LLVL LAPSE
RATES ON SUNDAY MORNING ARE ALSO HIGHER THAN NORMAL OWING TO THE
COLD AIR ADVECTION ALOFT. THUS...IT IS FOLLOWING THE FRONTAL
PASSAGE AND GOOD DOWNWARD TRANSPORT OF HIGHER WINDS ALOFT THAT
AREAS EAST OF THE LARAMIE RANGE (INCLUDING CHEYENNE AND PINE
BLUFFS) COULD VERY WELL SEE GUSTS TO 50 KTS. ADDED THE REST OF
LARAMIE COUNTY AND EASTERN PLATTE COUNTY TO THE HIGH WIND
WATCH...BUT STARTING AT 09Z SUNDAY AFTER THE FROPA. AM A BIT
CONCERNED ABOUT HIGH WIND POTENTIAL IN THE SOUTHERN PANHANDLE BY
LATE SUNDAY MORNING WITH MOS GUIDANCE SHOWING SUSTAINED WINDS
AROUND 30 KTS AND SOUNDINGS INDICATING THE POTENTIAL FOR 45-50 KT
WINDS MIXING DOWN. WOULD DEFINITELY BE WIND ADVISORY POTENTIAL FOR
FUTURE SHIFTS TO CONSIDER. IT WILL REMAIN QUITE WINDY WELL INTO
THE AFTERNOON WITH EXCELLENT MIXING...EVEN THOUGH WINDS ALOFT AND
BEST SUBSIDENCE ARE ON THE WANE.
THE OTHER STORY WITH THIS SYSTEM WILL BE HEAVY SNOW AND BLOWING
SNOW THREAT IN THE SOUTHERN MOUNTAINS. ALL THE MODELS HAVE VERY
HIGH 700-500MB MOISTURE IN STRONG WESTERLY WINDS IMPACTING THE
SIERRA MADRE AND SNOWY RANGES BY LATE SATURDAY MORNING. THE BEST
SNOWFALL RATES WILL PROBABLY BE SATURDAY EVENING WITH THE QG
ASCENT INCREASING. WEIGHTED THE QPF/SNOWFALL AMOUNTS TOWARD THE
NAM MODEL IN THIS OROGRAPHIC EVENT WHICH GIVES 6-9 INCHES FROM
SATURDAY MORNING THROUGH SUNDAY MORNING. THE COMBINATION OF
FALLING SNOW AND STRONG WINDS WILL CAUSE QUITE A BIT OF BLOWING
SNOW AND REDUCED VISIBILITIES SO A WINTER WEATHER ADVISORY WAS
ISSUED. NOT EXPECTING MUCH PRECIP OUTSIDE OF THE SOUTHERN MTNS DUE
TO THE LARGELY DOWNSLOPING WEST-TO-NORTHWEST FLOW AND STRONG
SUBSIDENCE BEHIND THE FROPA.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 340 PM MST FRI NOV 15 2013
DRY AND MILD WEATHER EXPECTED FOR MONDAY THROUGH TUESDAY UNDER A
GENERALLY ZONAL FLOW ALOFT. MODELS THEN DIVERGE WITH HANDLING OF A
SHORTWAVE WEDS WITH THE GFS MUCH WEAKER AND MAINLY DRY AS OPPOSED
TO THE ECMWF WHICH IS STRONGER AND DRIVES A DECENT COLD FRONT
SOUTH ACROSS THE CWA BY LATE WEDS. ECMWF HAS BACKED OFF ON QPF AND
COME CLOSER TO THE GFS. WILL MAINTAIN LOW POPS IN DEFERENCE TO ITS
RATHER CONSISTENT SOLUTION AS WELL AS TRIM MAXS BELOW GUIDANCE A
BIT. WEEK SHOULD CLOSE OUT ON THE COOL SIDE WITH SOME CHANCE FOR
SNOW SHOWERS MAINLY OVER THE SOUTHERN PARTS OF THE CWA THROUGH
THURSDAY NIGHT BEFORE DRYING ON FRIDAY. WILL HAVE TO LOWER TEMPS
FURTHER IF EC VERIFIES.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY AFTERNOON)
ISSUED AT 507 PM MST FRI NOV 15 2013
TAF SITES WILL BE IN THE VFR CATEGORY THROUGH THE TAF PERIOD. THE
ONLY EXCEPTION BEING KRWL WHICH MAY SEE SOME SNOW SATURDAY
AFTERNOON. MOUNTAIN TOPS WILL BE OBSCURED TONIGHT IN THE SNOWY AND
SIERRA MADRE RANGE DUE TO MID LEVEL CLOUDS AND LINGERING SNOW
SHOWERS THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL SHIFT SOUTH
AND EAST OF THE AREA TONIGHT BRINGING A BREAK IN SNOW TO THE SNOWY
AND SIERRA MADRE RANGES BUT ANOTHER WAVE WILL MOVE INTO THE AREA
SATURDAY AFTERNOON. SNOW WILL DEVELOP OVER THE MOUNTAINS WITH
MOUNTAINS BECOMING OBSCURED UNDER SNOW AND BLOWING SNOW. A WINTER
WEATHER ADVISORY IS IN EFFECT FOR THE MOUNTAINS SATURDAY AND
SATURDAY NIGHT.
STRONG WESTERLY WINDS WILL DEVELOP LATE TONIGHT ACROSS THE
ARLINGTON AREA AND THEN SPREAD INTO OTHER WIND PRONE AREAS. WINDS
WILL BE GUSTY ACROSS MUCH OF THE FORECAST AREA SATURDAY WITH
STRONGER WINDS SUNDAY. HIGH WIND WATCHES AND WARNING ARE IN EFFECT
FOR PORTIONS OF SOUTHEAST WYOMING.
&&
.FIRE WEATHER...
ISSUED AT 340 PM MST FRI NOV 15 2013
FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY NEXT WEEK. IT
WILL BE QUITE WINDY THIS WEEKEND ESPECIALLY ACROSS SOUTHEAST
WYOMING. THE PRESSURE GRADIENT WILL TIGHTEN ON SATURDAY MORNING
CAUSING WINDS TO INCREASE ACROSS MUCH OF SOUTHEAST WYOMING. STRONG
WINDS WILL BE POSSIBLE ALONG AND EAST OF THE LARAMIE RANGE
FOLLOWING A FRONTAL PASSAGE ON SATURDAY NIGHT. DESPITE THE HIGH
WINDS...MINIMUM AFTERNOON HUMIDITIES WILL BE IN THE 25-35 PERCENT
RANGE. PRECIPITATION THIS WEEKEND WILL MAINLY BE CONFINED TO THE
SIERRA MADRE AND SNOWY RANGES WHERE 6-9 INCHES OF SNOW IS POSSIBLE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 8 AM SATURDAY TO 8 AM MST SUNDAY
FOR WYZ112-114.
HIGH WIND WARNING FROM 11 AM SATURDAY TO 2 PM MST SUNDAY FOR
WYZ115>117.
HIGH WIND WARNING FROM 5 AM SATURDAY TO 2 PM MST SUNDAY FOR
WYZ106-110.
HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON FOR WYZ107-118-119.
NE...NONE.
&&
UPDATE...LIEBL
SHORT TERM...FINCH
LONG TERM...RE
AVIATION...LIEBL
FIRE WEATHER...FINCHHazardous weather outlook, Nov 15, 3:04 PM MST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 304 PM MST FRI NOV 15 2013 WYZ101>119-162215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 304 PM MST FRI NOV 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG WINDS WILL DEVELOP BY EARLY SATURDAY MORNING ACROSS THE ARLINGTON AND BORDEAUX AREAS. GUSTS TO 60 MPH WILL BE POSSIBLE AND A HIGH WIND WARNING IS IN EFFECT STARTING AT 5 AM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL SPREAD TO MUCH OF SOUTHEAST WYOMING BY MIDDAY SATURDAY AND CONTINUE THROUGH SUNDAY AFTERNOON. THE STRONGEST WINDS ON SATURDAY WILL BE ACROSS THE WIND PRONE AREAS WHERE GUSTS TO 60-65 MPH WILL BE POSSIBLE. THE HIGHEST WINDS OVER THE PLAINS WILL LIKELY START LATE SATURDAY NIGHT FOLLOWING A FRONTAL PASSAGE. HIGH WIND HIGHLIGHTS ARE IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING. THE WINDS ARE EXPECTED TO SUBSIDE BY SUNDAY EVENING. THE COMBINATION OF SNOW AND STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS THE SIERRA MADRE AND SNOWY RANGES LATE SATURDAY MORNING INTO SUNDAY MORNING. SNOWFALL AMOUNTS OF 6 TO 9 INCHES ARE EXPECTED. WIND GUSTS TO 60-65 MPH WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-162215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 304 PM MST FRI NOV 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL BE POSSIBLE SUNDAY MORNING THROUGH SUNDAY AFTERNOON...ESPECIALLY IN THE SOUTHERN PART OF THE PANHANDLE. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
In the hours before
Local storm report, Nov 16, 2:14 AM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
214 AM MST SAT NOV 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
11/16/2013 M58 MPH CARBON WY DEPT OF HIGHWAYS
&&
TTRUDELNearby
Winter Storm Warnings in Wyoming, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.